Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 28, 1997, 2:50 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 1997, 2:50 PM PDT (21:50 UTC)
- Expired
- Aug 28, 1997, 4:55 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3393 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 282156 FFWLAS NVC003-282355- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT THU AUG 28 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 455 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EXTREME SOUTHERN NEVADA ...EASTERN CLARK COUNTY ...INCLUDING BOULDER CITY AND THE LAKE MEAD NATIONAL RECREATION AREA THIS SEVERE THUNDERSTORM AND FLASH FLOOD WARNING REPLACES AND UPGRADES THE SEVERE THUNDERSTORM WARNING ISSUED UNTIL 300 PM PDT. AT 252 PM PDT...WEATHER SERVICE RADAR DETECTS A SEVERE THUNDERSTORM NEAR BOULDER CITY. MOVEMENT IS TOWARRD THE NORTHEAST AT 15 MPH. THE STORMS HAVE HAD A HISTORY OF PRODUCING HEAVY RAIN...LARGE HAIL AND GUSTY WINDS. AT 245 PM PDT...A SPOTTER IN BOULDER CITY ESTIMATED WIND GUSTS BETWEEN 40 AND 50 MPH. PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 9:14 AM PDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 28, 9:14 AM PDT, 5 hours 36 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT THU AUG 28 1997 UPDTS ALREADY SENT...PRIMARILY TO BEEF UP TSTM WORDING ALONG CO RVR AND EWD INTO NWRN AZ WHERE BEST THREAT OF STG/SVR STORMS REMAINS. A FFA FOR NW AZ IS UNDER CONSIDERATION BASED ON CONTD THREAT FOR HEAVY RAIN FRM STORMS AND THE FACT THAT SVRL AREAS INCLDG IGM WHERE HARD HIT YESTERDAY. 14Z SFC ANALYSIS INDCS TWO LOW LVL MSTR TONGUES ACRS AREA. ONE FRM VCNTY DAG S-SEWD TO BLH AND YUM. THE OTHER FRM LAS/LSV TO IGM AND PHX. YUM AND LAS VWPS INDC A SHALLOW SLY FLOW (SFC-5KFT) WHICH MAY YET REINFORCE LOW LV MSTR UP CO RVR VLY TDA. HOWEVER...THE LOW LVL MSTR INCR IN SRN CLARK CO AND LAS VALLEY WAS FRM TSTM OUTFLOW LAST EVE...NOT A SUSTAINED GULF OF CA SURGE. LONGER WV STLT IMAGES PERHAPS THE MOST TELLING AS ONE CAN IDENTIFY VORT VCNTY LAKE MEAD WITH TAIL OR SHEAR LOBE EXTENDING S TO BLH. THE TAIL END OF THIS SYS MAY YET HELP FOCUS TSTMS IN NWRN AZ TDA AS ADDITIONAL MTSR (SEEN ON WV LOOP) IS DRAWN NWD. SUSPECT THAT MSTR REMAINS VRY SHALLOW ACRS SRN NV WHICH MAY RESULT IN ONLY A ISOLD TSTMS OVR MTNS...BUT TOO CLOSE TO CALL. NO CHGS ELSWHERE AND WILL TAKE A CLOSER LOOK AT INCOMING DATA TO MAKE DECISION ON FFA FOR NW AZ ASAP. LAS 111. NEMETH SRN NV...NONE ERN CA...NONE NW AZ ...NONE
In the hours before
Local storm report, Aug 28, 11:28 AM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
427 AM PDT THU AUG 28 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM KINGMAN AZ .75 INCH HAIL
08/27/97 MOHAVE A SKYWARN SPOTTER REPORTED
DIME-SIZED HAIL WHICH
CAUSED MINOR DAMAGE TO HIS
HOUSE.
0720 PM KINGMAN AZ FLOODING
08/27/97 MOHAVE SEVERAL ROADS ERODED AND
DAMAGED AND ONE ROAD
COMPLETELY WASHED OUT
0800 PM KINGMAN AZ WIND DAMAGE
08/27/97 MOHAVE A ROOF WAS BLOWN OFF A
HOUSE AND ANOTHER OFF A
FITNESS CENTER. NUMEROUS
TREES AND STREET SIGNS
WERE DOWNED BETWEEN 530 PM
AND 8 PM MST.
0800 PM KINGMAN AZ 70 MPH TSTM GUST
08/27/97 MOHAVE A SKYWARN SPOTTER REPORTED
A GUST TO 70 MPH BETWEEN
530 PM AND 8 PM MST. THE
EXACT TIME WAS NOT KNOWN.Local storm report, Aug 28, 11:28 AM PDT, 3 hours 22 minutes before
STORM REPORT...CORRECTED TRANSMISSION TIME
NATIONAL WEATHER SERVICE LAS VEGAS, NV
1128 AM PDT THU AUG 28 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM KINGMAN AZ .75 INCH HAIL
08/27/97 MOHAVE A SKYWARN SPOTTER REPORTED
DIME-SIZED HAIL WHICH
CAUSED MINOR DAMAGE TO HIS
HOUSE.
0720 PM KINGMAN AZ FLOODING
08/27/97 MOHAVE SEVERAL ROADS ERODED AND
DAMAGED AND ONE ROAD
COMPLETELY WASHED OUT
0800 PM KINGMAN AZ WIND DAMAGE
08/27/97 MOHAVE A ROOF WAS BLOWN OFF A
HOUSE AND ANOTHER OFF A
FITNESS CENTER. NUMEROUS
TREES AND STREET SIGNS
WERE DOWNED BETWEEN 530 PM
AND 8 PM MST.
0800 PM KINGMAN AZ 70 MPH TSTM GUST
08/27/97 MOHAVE A SKYWARN SPOTTER REPORTED
A GUST TO 70 MPH BETWEEN
530 PM AND 8 PM MST. THE
EXACT TIME WAS NOT KNOWN.Local storm report, Aug 28, 11:29 AM PDT, 3 hours 21 minutes before
STORM REPORT...CORRECTED TRANSMISSION TIME
NATIONAL WEATHER SERVICE LAS VEGAS, NV
1128 AM PDT THU AUG 28 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM KINGMAN AZ .75 INCH HAIL
08/27/97 MOHAVE A SKYWARN SPOTTER REPORTED
DIME-SIZED HAIL WHICH
CAUSED MINOR DAMAGE TO HIS
HOUSE.
0720 PM KINGMAN AZ FLOODING
08/27/97 MOHAVE SEVERAL ROADS ERODED AND
DAMAGED AND ONE ROAD
COMPLETELY WASHED OUT
0800 PM KINGMAN AZ WIND DAMAGE
08/27/97 MOHAVE A ROOF WAS BLOWN OFF A
HOUSE AND ANOTHER OFF A
FITNESS CENTER. NUMEROUS
TREES AND STREET SIGNS
WERE DOWNED BETWEEN 530 PM
AND 8 PM MST.
0800 PM KINGMAN AZ 70 MPH TSTM GUST
08/27/97 MOHAVE A SKYWARN SPOTTER REPORTED
A GUST TO 70 MPH BETWEEN
530 PM AND 8 PM MST. THE
EXACT TIME WAS NOT KNOWN.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 1:23 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Aug 28, 2:15 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Aug 28, 2:50 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.